# SDR 2005F00087

- Difficulty date: May 27, 2005
- Submitted: June 20, 2005
- Operation: General aviation
- Aircraft: N98344
- Make and model: Cessna 172P
- Aircraft serial: 17276279
- Engine: Lyc O320D2J
- System (JASC): 8011 · Engine Starter
- Part: Drive Assy
- Part number: EB75A
- Condition: Destroyed
- Location: Starter
- Part time: 124 hours
- Component: Starter
- Component part number: MHB6016
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE DRIVE GEAR ON THE BENDIX DRIVE SHUTTERED.  THIS ALSO CURVED SEVER DAMAGE TO THE TEETH ON THE RING GEAR RENDERING THE RING GEAR UNSEVERICEABLE.  WE HAD 2 PREVIOUS PROBLEMS WITH THE BENDIX ON NEW STARTERS THESE.  RELATED TO THE DRIVE NOT ENGAUGING OR DISENGAGING PROPERLY.  THIS IS A MUCH MORE SEVERE PROBLEM AND IS PROBABLY RELATED TO A MATERIAL DEFECT IN THE PART.
